Flash Flood, Mohave
- When
- August 12, 3:05 PM MST to 4:05 PM MST
- Where
- Mohave County, 10 mi W of Kingman
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.200, -114.233
"Heavy" flooding in Golden Valley.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 12, 11:45 AM MST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1145 AM PDT FRI AUG 12 2005 .SYNOPSIS...A GRADUAL DRYING TREND WILL HELP TO DIMINISH THE CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE SOUTHERN GREAT BASIN AND MOHAVE DESERT THE NEXT COUPLE OF DAYS. THUNDERSTORMS WILL HOWEVER...REMAIN SCATTERED ACROSS THE HIGHER TERRAIN OF NORTHWEST ARIZONA THROUGH SUNDAY. TEMPERATURES WILL CONTINUE TO REMAIN SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND. && .UPDATE...JET LEVEL DIVERGENCE ASSOCIATED WITH THE UPPER LOW OVER NORTHERN BAJA SHOULD HELP SUSTAIN THUNDERSTORMS THAT DEVELOP OVER MOHAVE COUNTY TODAY. THIS FEATURE...COMBINED WITH PLENTY OF MOISTURE IN PLACE AND LITTLE STORM MOVEMENT...WILL INCREASE THE THREAT OF PROLONGED HEAVY RAIN. WILL ISSUE A FLASH FLOOD WATCH FOR MOHAVE COUNTY AND THE LOWER COLORADO RIVER INCLUDING NEEDLES AND LAKE HAVASU UNTIL 10 PM MST. 945 AM PDT...ALTHOUGH SOME MID LEVEL DRYING HAS SPREAD IN FROM THE WEST...THE 12Z UPPER AIR AND RECENT GOES SOUNDER DATA INDICATE SUFFICIENT MOISTURE AND INSTABILITY FOR THUNDERSTORMS TO AGAIN INITIATE OVER THE HIGHER TERRAIN TODAY. THE PRECIPITABLE WATER VALUE HAD DROPPED TO LESS THAN AN INCH /0.93/ ON THE 12Z DRA SOUNDING BUT IS STILL AROUND 1.4 INCHES AT KLAS. THE GOES SOUNDER INDICATED LI VALUES BETWEEN -2 AND -5 OVER THE EASTERN TWO-THIRDS OF CLARK COUNTY...ALL OF MOHAVE COUNTY AND POINTS SOUTH DOWN THE COLORADO RIVER VALLEY. THE MOISTURE BOUNDARY ENDS WEST OF A LINE EXTENDING FROM NEAR MERCURY-DESERT ROCK DOWN THROUGH BAKER CALIFORNIA. && .PREV DISCUSSION...307 AM PDT...THUNDERSTORMS OVER INYO AND ESMERALDA COUNTY HAVE DIMINISHED OVER THE PAST COUPLE OF HOURS AS WEAK UPPER VORT FEATURE HAS PUSHED TO THE NORTHEAST. DRYING TREND CONTINUES SLOWLY ACROSS THE CWA. DEWPOINTS HAVE DROPPED INTO THE 40S NOW AS FAR EAST AND SOUTH AS TWENTYNINE PALMS. PW AT DESERT ROCK DROPPED TO ONE INCH /1.0/ AT 00Z AND THE IPW SENSOR AT MCCARRAN HAS DROPPED FROM ONE AND HALF INCHES /1.5/ TO ONE AND A QUARTER /1.25/ OVER THE PAST FEW HOURS AND THIS TREND WILL CONTINUE. A WEAK SHORTWAVE WILL PUSH TO THE EAST ACROSS NORTHERN ARIZONA THIS MORNING. ENOUGH MOISTURE AND INSTABILITY WILL REMAIN OVER THE EASTERN THIRD OF THE CWA TO PRODUCE ISOLATED TO SCATTERED CONVECTION...MAINLY OVER THE HIGHER TERRAIN THIS AFTERNOON AND ALONG THE DRY LINE. RIDGE DEVELOPS OVER SOUTHERN NEVADA FOR SATURDAY AFTERNOON...PROVIDING ADDITIONAL DRYING AND SUPPRESSION OF CONVECTION. GFS IS NOW KEEPING THE UPPER LOW OVER THE BAJA FURTHER SOUTH...MORE IN LINE WITH THE NAM...NOW JUST SKIRTING SOUTHERN ARIZONA AND SHOULD NOT IMPACT OUR WEATHER. THE NEXT SIGNIFICANT FEATURE WILL BE LOW DEVELOPING OFF THE CALIFORNIA COAST ON SUNDAY...WHICH SLOWLY PUSHES ACROSS SOUTHERN CALIFORNIA AND INTO ARIZONA BY MONDAY NIGHT. MODELS MAY BE UNDERDOING INCREASE IN MOISTURE AHEAD OF THE LOW...HOWEVER...MOISTURE WILL BE LIMITED AND HAVE DROPPED POPS SLIGHTLY ON SUNDAY AND MONDAY IN LINE WITH SURROUNDING CWAS. TEMPS WILL CONTINUE TO REMAIN BELOW NORMAL THROUGH THE PERIOD. && .LONG TERM...DRIER SOUTHWEST FLOW STILL LOOKS ON TAP FOR WEDNESDAY-THURSDAY OF NEXT WEEK AS LONGWAVE TROUGH MOVES INTO THE PACIFIC NORTHWEST. WILL LEAVE ISOLATED/SCATTERED THUNDERSTORMS IN EASTERN ZONES TUESDAY AS FLOW REMAINS LIGHT WITH LOW OVER NORTHERN ARIZONA AND GFS DEVELOPING CONVERGENCE ZONE ACROSS SOUTH CENTRAL NEVADA. TEMPERATURES WILL STAY BELOW NORMAL ALTHOUGH WILL FEEL A FEW DEGREES OF WARMING EACH DAY AFTER TUESDAY. && .AVIATION...TAF ADEQUATELY COVERS EXPECTED CONDITIONS AT KLAS. ISOLATED THUNDERSTORMS WILL BE ACROSS PEACH SPRINGS AND MORMON MESA CORRIDORS THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL AGAIN STAY ALONG THE MOUNTAINS AROUND LAS VEGAS VALLEY THIS AFTERNOON AND EVENING. WIND SHIFTS ARE POSSIBLE DUE TO CONVECTIVE OUTFLOW BOUNDARIES. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...FLASH FLOOD WATCH UNTIL 10 PM MST FOR AZ ZONES 1-3. .CA...FLASH FLOOD WATCH UNTIL 10 PM PDT FOR CA ZONE 29. && ADAIR/CZYZYK/PIERCE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT FRI AUG 12 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-130700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1000 AM PDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA AND ALSO FAR SOUTHEAST CALIFORNIA DURING THE AFTERNOON THROUGH EARLY EVENING. ALTHOUGH ISOLATED STORMS MAY BE CAPABLE OF HEAVY RAIN...THE THREAT WILL NOT BE WIDESPREAD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORM COVERAGE WILL CONTINUE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH THE WEEKEND THEN GRADUALLY DIMINISH EARLY IN THE COMING WEEK AS DRIER AIR IS FORECAST TO SPREAD INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Las Vegas radar (KESX), 82 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
1 flash flood. Local standard time, as filed.
"Heavy" flooding in Golden Valley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461582.